MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION THREADER; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 1865
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/11/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The 99% stenosed, 12mmx4mm, focal target lesion was located in the moderately tortuous and mildly calcified mid right coronary artery.A 1.2mm x 12mm threader balloon catheter was advanced for dilation.After it crossed the lesion, the device was taken out of the body and a 6f guide extension catheter was added.Upon reinsertion of the device, the delivery catheter was fractured approximately 8 to 10cm from distal tip when traversing up wire.The device was completed with a different device.No patient complications were reported.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a threader balloon catheter.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was a kink 32.7cm distal from the strain relief.There was a complete separation at 5mm distal of the proximal end of the balloon.There was contrast in the inflation lumen and balloon, and blood in the guidewire lumen.The balloon was loosely folded.Microscopic inspection revealed tip damage.The inner and outer shaft was stretched down in several areas.The inner shaft was buckled for 5mm starting 3mm distal of the separation.Inspection of the remainder of the device presented no other damage or irregularities.

Brand Name
THREADER
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key11373379
Report Number2134265-2021-02279
Device Sequence Number17087348
Product Code LOX
UDI-Device Identifier08714729848134
UDI-Public08714729848134
Combination Product (Y/N)N
Initial Reporter StateIN
Initial Reporter CountryUS
PMA/510(K) Number
K134031
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/02/2022
Device Model Number1865
Device Catalogue Number1865
Device Lot Number0026449862
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/26/2021
Initial Date Received by Manufacturer 02/11/2021
Supplement Date Received by Manufacturer03/26/2021
Initial Report FDA Received Date02/24/2021
Supplement Report FDA Received Date04/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1